Q. Following discontinuation of Depo shot, I am getting brown discharge whenever I urinate. Is this due to hormonal imbalance or ovarian cyst?

Answered by
Dr. Sameer Kumar
and medically reviewed by Dr. Nithila A
Published on Jul 10, 2019

Hello doctor,

I am a 34-year-old female. 5'4" 130 lbs. I discontinued my Depo-Provera when my shot was before seven months. Before three months, I had a lot of discomforts and went to urgent care with suspected UTI. UTI came back negative, after the ultrasound, doctors confirmed I was likely close to ovulating and should expect the first period in about two weeks.

Before two months, I had very light pink, then very light brown discharge when I wiped after urinating, but no period. Since then, I have had pelvic pressure, ache, nausea, dizziness, headache consistently. I do have one child. The discharge and other symptoms were consistent with my last pregnancy, but tests so far have come back negative. My husband and I are not preventing pregnancy. Is this a hormonal imbalance that needs treatment or possibly ovarian cysts? Consistently dry heaving at work has become very bothersome, and symptoms do not seem to be lessening.

Dr. Sameer Kumar

Infertility Obstetrics And Gynaecology
#

Hello,

Welcome to icliniq.com.

As you have been on progesterones in the form of depot Provera for years and have discontinued for four months and had little withdrawal bleed before two months, and possibly ovulation may have occurred as well. But this scenario of menses being delayed and often taking 3-5 months post depot Provera stoppage is a common side effect of prolonging depot usage.

You can opt for a withdrawal bleed during this cycle with oral progesterone for five days from day 25 to 30 of this cycle and check your bleed, and it should re-establish itself. The heaviness and pressure symptoms are indeed due to hormonal misbalance, which has occurred due to prolong usage of the depot. You should be fine, opt for withdrawal bleed this cycle.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Why am I having brown discharge after sex?

Query: Hello doctor, I am a female 44 years old. After sex, there is a brown discharge. It only happens at that time. There is no other discharge after that. Is it something to panic about? I am taking BP medication Nebicad H and Thyronorm for thyroid.  Read Full »

Can Kalarchikai cure multiple ovarian cysts in PCOD?

Query: Hello doctor, I have multiple small cysts in both ovaries (PCOS). Our family friend suggested me to consume Kalarchikai medicine, powdered mixed with pepper and honey to have it for one mandalam (48 days). I have completed nearly 44 days by consuming one small ball of the mixture every morning and ...  Read Full »

Why do I have brown discharge before getting periods?

Query: Hi doctor, I have a brown discharge, and my dates came. What is that brown discharge?  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.